Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 97, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2023, 5:28 PM EDT for Geauga County, Lake County, Ohio. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2023, 5:28 PM EDT (21:28 UTC)
- Expired
- Jul 26, 2023, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:28 PM EDT | TSTM WND DMG | Mentor-On-The-Lake, OH | Tree downed. Picture submitted via social media. Time estimated via radar. |
| Jul 26, 5:32 PM EDT | TSTM WND DMG | Painesville, OH | Trees downed on house in Painesville, causing significant damage to the house. Time estimated via radar. |
| Jul 26, 5:32 PM EDT | TSTM WND DMG | Willoughby Hills, OH | Tree and wires down on Pleasant Valley road in Willoughby Hills. Time estimated via radar. |
| Jul 26, 5:33 PM EDT | TSTM WND DMG | Painesville, OH | Large limb downed with gust front winds. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 2:03 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182
WUUS51 KCLE 262128
SVRCLE
OHC055-085-262215-
/O.NEW.KCLE.SV.W.0097.230726T2128Z-230726T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
528 PM EDT Wed Jul 26 2023
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Geauga County in northeastern Ohio...
Lake County in northeastern Ohio...
* Until 615 PM EDT.
* At 528 PM EDT, severe thunderstorms were located along a line
extending from 30 miles northwest of Geneva-On-The-Lake to 7 miles
north of Fairport Harbor to near Euclid, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Painesville, Willowick, Chardon, Fairport Harbor, Mentor,
Willoughby, Eastlake, Madison, Perry, Timberlake, Lakeline,
Wickliffe, Willoughby Hills, Highland Heights, Mentor-On-The-Lake,
Kirtland, Mayfield, Gates Mills, Montville and North Perry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4186 8100 4155 8101 4157 8148 4163 8149
4175 8135 4190 8102
TIME...MOT...LOC 2128Z 257DEG 43KT 4220 8131 4186 8129 4159 8162
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Garuckas2 follow-up statements
365
WWUS51 KCLE 262156
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
556 PM EDT Wed Jul 26 2023
OHC055-085-262215-
/O.CON.KCLE.SV.W.0097.000000T0000Z-230726T2215Z/
Geauga OH-Lake OH-
556 PM EDT Wed Jul 26 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN GEAUGA AND EASTERN LAKE COUNTIES...
At 555 PM EDT, severe thunderstorms were located along a line
extending from 26 miles northwest of North Kingsville to near
Ashtabula to near Chesterland, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. A 56 mph wind gust was measured at the
Fairport Harbor Lighthouse.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Painesville, Chardon, Madison, Perry, Kirtland, Montville, North
Perry, Thompson, Kirtland Hills and North Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4187 8100 4155 8101 4157 8138 4157 8139
4173 8121 4184 8117 4190 8102
TIME...MOT...LOC 2155Z 256DEG 43KT 4227 8090 4193 8088 4155 8129
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Garuckas101
WWUS51 KCLE 262213
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
613 PM EDT Wed Jul 26 2023
OHC055-085-262223-
/O.EXP.KCLE.SV.W.0097.000000T0000Z-230726T2215Z/
Geauga OH-Lake OH-
613 PM EDT Wed Jul 26 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GEAUGA AND EASTERN
LAKE COUNTIES WILL EXPIRE AT 615 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Ohio.
LAT...LON 4187 8100 4155 8101 4157 8138 4157 8139
4173 8121 4184 8117 4190 8102
TIME...MOT...LOC 2213Z 257DEG 43KT 4232 8063 4198 8061 4160 8102
$$
GaruckasWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:44 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 26, 4:44 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 444 PM EDT Wed Jul 26 2023 .SYNOPSIS... Low pressure will move east across the central Great Lakes region tonight, bringing a warm front east across eastern Great Lakes region this evening. A cold front will move into the central Great Lakes by Friday, moving south across the forecast area on Saturday. High pressure builds in behind this front on Sunday and Monday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... This particular severe weather event has definitely been challenging and somewhat not what was originally expected as the outcome from the forecast earlier today. Due to active severe weather operations ongoing at this time, we will keep this portion of the near term discussion short. MLCAPE values have topped out at 3000 J/KG if not more with downward CAPE values as much as 1300 J/KG across portions of NW and north central Ohio this afternoon. We expected this line of severe storms to continue to track eastward through mid evening and mainly impact the areas and counties closer to the lakeshore through 00z. The bigger question which remains somewhat uncertain is how things evolve late this evening into the overnight with the next possible round of storms. Model guidance is still indicating another round of potential strong to severe convection redeveloping closer to the main mid level disturbance that is responsible for our active weather today. We don't have a good feel if this first round will use up all the available thermodynamics and energy for the next possible line line of convection late this evening. We do see scattered to clusters of new convection that has recently developed over towards southern Lake Michigan and northern Indiana. That will be the area of focus if we do see additional storms becoming better organized and possible track in our direction late this evening, after 00z for NW Ohio and after 03z for NE Ohio. The mid level wave will exit to our northeast by early Thursday morning. A weak frontal boundary will follow behind this system and drift southward early on Thursday. It will slow down or brief stall just south of the lakeshore across northern Ohio Thursday as the steering flow becomes parallel to the surface boundary. Additional isolated to scattered convection will very well develop along and south of this weak front tomorrow afternoon but should stay below severe limits with the lack of atmospheric shear and dynamics. It will be another very warm if not hot and humid day across the area Thursday afternoon with highs expected to reach the upper 80s to lower 90s once again. Any diurnal driven convection that develops during the heating of the day will quickly fade away or drift south out of our local area by Thursday evening. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... An active weather pattern will continue through the short term period, with chances of showers and thunderstorms expected Friday night into Saturday morning. In addition, high temperatures are expected to surge into the 90s, marking the hottest day in the CWA this year. During the day Friday, no showers are expected to develop across the area as dry mid-level air associated with an EML pushes across the area, creating a cap and inhibiting convection. Throughout the day, south to southwest winds at the surface will advect ample low level moisture into the area, allowing dewpoints to climb into the low to mid 70s. These winds will also increase WAA across the area and allow temperatures to surge into the low to mid 90s, with the warmest temperatures across the western counties. These temperatures coupled with dewpoints will result in apparent temperature values in excess of 100 degrees for nearly 6 hours. This will likely need a heat headline, likely in the form of a Heat Advisory. Chances of showers and thunderstorms ramp up late Friday evening and persist through Saturday morning as an upper-level shortwave moves east across the Great Lakes. Confidence in the severe potential remains low as the storms are expected during a diurnally unfavorable time. However, there is a non-zero chance of strong to severe storms as current models suggest CAPE values exceeding 2000 J/kg along with a strong LLJ of 45-50 knots and ample low level moisture across the area. Upper-level divergence associated with this shortwave will also have the potential to enhance convection. For now, SPC has highlighted the area in a Day 3 Marginal Risk for severe weather. The primary hazard with storms that develop with be strong winds. In addition to a potential severe threat, there is also an increasing likelihood of heavy rainfall and subsequent flooding. Current models continue to suggest PWATs near 2 inches with warm cloud layers exceeding 10kft, creating an environment conducive to torrential rainfall. In addition, some models suggest shear vectors becoming parallel to mean flow, which may promote backbuilding of storms. This will need to closely be monitored. On Saturday, showers and storms will gradually diminish from west to east throughout the day as the trough axis and associated cold front move east. There will again be a chance of strong to severe storms Saturday afternoon, especially across the central and eastern counties. Confidence in the storm potential is limited at this time as models diverge in agreement on instability and shear, however the potential of heavy rainfall and flooding will linger as PWATs near 2 inches persist ahead of the boundary. Temperatures will be a bit cooler on Saturday as CAA begins to push across the area with the boundary, allowing highs to only reach into the mid to upper 80s. Unfortunately, the mugginess will persist creating apparent temperatures closer to 90 degrees. Overnight lows on Saturday will drop into the low 60s and humidity will finally start to move out of the area. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... For the long term period, quieter weather is expected to move over the area as ridge builds over the central US and a trough pushes south across the NE US. This will provide the area with a break in precipitation from Sunday through Tuesday afternoon. Temperatures on Sunday will be a bit cool for July, only reaching into the mid to upper 70s, but will gradually increase to be in the mid 80s by Tuesday. Overnight lows will follow a similar pattern with Sunday nigh lows in the 50s gradually increasing into the 60s. Chances of showers will also begin to increase again Tuesday afternoon, but with low confidence this far out, opted to keep PoPs at isolated to scattered. && .AVIATION /18Z Wednesday THROUGH Monday/... The main aviation weather concerns for this TAF update will the potential for scattered strong to severe convection impacting some of our TAF sites in NW and north central Ohio later this afternoon into the evening. VFR conditions will continue this afternoon for all TAF locations and can be expected outside of any showers and storms that move through later this evening. With any heavier convection, brief MVFR to IFR conditions may be possible along with strong, gusty winds. Have tried to time out the time window for convection to impact specific airports with TEMPO groups this evening. After the storms are done late tonight, skies will be partly to mostly cloudy with VFR ceilings for the most part. TOL, CLE, and ERI may have some MVFR ceilings move in by Friday morning for scattered out towards the end of the TAF period. Winds will be south-southwesterly and gusty this afternoon and evening up to 25 knots possible. Winds will decrease later today and become more westerly by Friday morning around 10 knots or less. Outlook...Non-VFR possible in isolated to scattered thunderstorms Thursday afternoon and again Friday afternoon through Saturday morning. The better chance for thunderstorms will be Friday night. && .MARINE... This afternoon, a line of strong to severe storms will move east across Lake Erie, with the potential to locally enhance winds and waves due to associated strong winds. Synoptically speaking, winds will be from the south-southwest at 15-20 knots into the early overnight hours, with locally higher winds possible in the open waters. Have opted to not issue a Small Craft Advisory due to offshore flow and the overall marginal winds outside of convection. Late tonight and into Thursday, winds will become easterly at 10-15 knots which will persist through Friday night before shifting to become more northerly into the start of next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Griffin MARINE...Campbell
Hazardous weather outlook, Jul 26, 3:51 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 351 PM EDT Wed Jul 26 2023 OHZ003-006>009-013-018>020-272000- Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Seneca-Huron-Medina- 351 PM EDT Wed Jul 26 2023 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the mid to upper 90s are possible on Thursday increasing to the low 100s on Friday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ014-017-021>023-027>033-036>038-047-089-PAZ002-003-272000- Ashtabula Inland-Hancock-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Southern Erie- 351 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the mid to upper 90s are possible on Thursday increasing to the low 100s on Friday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ142>147-162>167-272000- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border- 351 PM EDT Wed Jul 26 2023 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-148-149-168-169-272000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 351 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-272000- Lorain-Cuyahoga-Lake- 351 PM EDT Wed Jul 26 2023 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. There is a moderate risk of rip currents tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001-272000- Northern Erie- 351 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. There is a moderate risk of rip currents tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the mid to upper 90s are possible on Thursday increasing to the low 100s on Friday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 26, 5:08 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
508 PM EDT Wed Jul 26 2023
OHZ010-020-021-262200-
Summit OH-Medina OH-Lorain OH-
508 PM EDT Wed Jul 26 2023
...Gusty winds will impact portions of Medina, Summit and southern
Lorain Counties through 600 PM EDT...
At 508 PM EDT, Doppler radar was tracking gusty winds along a line
extending from 9 miles northwest of Euclid to near Elyria to near
Wakeman to near Bellevue. Movement was south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Akron, Medina, Cuyahoga Falls, Strongsville, Brunswick, North
Royalton, Barberton, Green, Solon, Hudson, Wadsworth, Twinsburg,
Tallmadge, Macedonia, Grafton, Rittman, Wellington, Mogadore, Lodi
and Chippewa Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
north central and northeastern Ohio.
&&
LAT...LON 4091 8165 4099 8165 4101 8217 4106 8218
4107 8233 4127 8234 4126 8213 4128 8199
4128 8157 4135 8159 4135 8140 4099 8139
4098 8142 4091 8142
TIME...MOT...LOC 2108Z 342DEG 24KT 4166 8168 4132 8211 4123 8246 4125
8275
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GaruckasLocal storm report, Jul 26, 5:15 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
515 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM Tstm Wnd Dmg Castalia 41.40N 82.81W
07/26/2023 Erie OH Public
At least one tree and some limbs down in
Margaretta Twp. Time estimated via radar.
&&
JSLocal storm report, Jul 26, 5:17 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
517 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM Tstm Wnd Gst Burke Lakefront Airport 41.52N 81.68W
07/26/2023 M47 MPH Cuyahoga OH ASOS
ASOS station KBKL Cleveland Burke Lakefront
Airport measured a 41 knot wind gust.
&&
SefcovicSpecial weather statement, Jul 26, 5:25 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
525 PM EDT Wed Jul 26 2023
OHZ012-013-262215-
Geauga OH-Lake OH-
525 PM EDT Wed Jul 26 2023
...Strong thunderstorms will impact portions of northern Geauga and
Lake Counties through 615 PM EDT...
At 525 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 32 miles northwest of Perry to near Fairport
Harbor to near Euclid. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Painesville, Willowick, Chardon, Fairport Harbor, Euclid, Mentor,
Willoughby, Eastlake, Madison, Perry, Timberlake, Lakeline,
Wickliffe, Richmond Heights, Willoughby Hills, Highland Heights,
Mentor-On-The-Lake, Kirtland, Mayfield and Gates Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Ohio.
&&
LAT...LON 4156 8101 4156 8139 4157 8149 4164 8149
4172 8137 4176 8129 4176 8124 4181 8113
4185 8100
TIME...MOT...LOC 2125Z 264DEG 36KT 4219 8139 4182 8134 4162 8156
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Jul 26, 5:27 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Cleveland OH
527 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Gst Burke Lakefront Airport 41.52N 81.68W
07/26/2023 M52 MPH Cuyahoga OH ASOS
ASOS station KBKL Cleveland Burke Lakefront
Airport measured a 45 knot wind gust.
&&
SefcovicSpecial weather statement, Jul 26, 5:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
528 PM EDT Wed Jul 26 2023
OHZ009-010-019-262200-
Huron OH-Erie OH-Lorain OH-
528 PM EDT Wed Jul 26 2023
...Strong thunderstorms will impact portions of Huron, Erie and
southwestern Lorain Counties through 600 PM EDT...
At 528 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vermilion to near Plymouth. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Norwalk, Western Vermilion, Vermilion, New London, Plymouth, Northern
Milan, Milan, Wakeman, Greenwich, Berlin Heights, North Fairfield,
Kipton, Rochester and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
north central Ohio.
&&
LAT...LON 4100 8267 4126 8264 4140 8256 4138 8248
4143 8236 4143 8231 4107 8228 4107 8243
4099 8244
TIME...MOT...LOC 2128Z 261DEG 36KT 4146 8229 4100 8259
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:50 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 55 min |
| Jul 26, 3:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jul 26, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 70 min |
| Jul 26, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 51 min |
| Jul 26, 3:42 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 24 min |
| Jul 26, 3:56 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 26, 4:00 PM EDT | Tornado Warning | CLE | Erie, Ottawa | 12 min |
| Jul 26, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 67 min |
| Jul 26, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 75 min |
| Jul 26, 4:57 PM EDT | Special Marine Warning | CLE | 35 min | |
| Jul 26, 5:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jul 26, 5:08 PM EDT | Special Weather Statement | CLE | Medina, Summit | 52 min |
| Jul 26, 5:25 PM EDT | Special Weather Statement | CLE | Lake | 50 min |
| Jul 26, 5:28 PM EDT | Special Weather Statement | CLE | Huron | 32 min |
| Jul 26, 5:41 PM EDT | Special Weather Statement | CLE | Geauga, Portage, Trumbull | 79 min |
| Jul 26, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 60 min |
| Jul 26, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 41 min |
| Jul 26, 5:56 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Huron, Lorain, Medina, Summit | 64 min |
| Jul 26, 6:28 PM EDT | Special Weather Statement | CLE | Ashland, Wayne | 32 min |
| Jul 26, 6:37 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 53 min |
| Jul 26, 6:54 PM EDT | Special Weather Statement | CLE | Wayne | 36 min |
| Jul 26, 6:57 PM EDT | Special Marine Warning | CLE | 19 min | |
| Jul 26, 6:58 PM EDT | Special Weather Statement | CLE | Geauga, Portage, Summit, Trumbull | 77 min |
| Jul 26, 7:25 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 28 min |
| Jul 26, 7:36 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 39 min |
| Jul 26, 7:49 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.